Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 1, NWS El Paso, TX

February 26, 20078 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Feb 26, 2007, 7:13 AM MST for 8 counties in New Mexico. It took effect at Feb 26, 2007, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2007, 7:13 AM MST (14:13 UTC)
In effect from
Feb 26, 2007, 11:00 AM MST
Expired
Feb 26, 2007, 7:00 PM MST
In force
8 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 2.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3379 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 261413
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
713 AM MST MON FEB 26 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM 11 AM MONDAY
MORNING THROUGH 7 PM MONDAY EVENING FOR ALL OF SOUTHERN NEW
MEXICO...

.STRONG WESTERLY FLOW ALOFT TODAY WILL MIX TO THE SURFACE
INCREASING WINDS TO AROUND 20 MPH WITH HIGHER GUSTS. DRY AIR IS
ALREADY IN PLACE ACROSS SOUTHERN NEW MEXICO...AND RELATIVE
HUMIDITIES ARE EXPECTED TO FALL BELOW 15% WITH THE HEATING OF THE
DAY. HIGH FIRE DANGER CONDITIONS...COMBINED WITH THE EXPECTED LOW
RELATIVE HUMIDITY AND CRITICAL WIND SPEEDS...NECESSITATE A RED
FLAG WARNING FOR TODAY. LITTLE CHANGE IN THE WEATHER PATTERN IS
EXPECTED THROUGH TOMORROW...AND CRITICAL FIRE WEATHER CONDITIONS
WILL AGAIN BE A POSSIBILITY TOMORROW AFTERNOON.

NMZ110>113-262215-
/O.UPG.KEPZ.FW.A.0001.070226T1800Z-070227T0200Z/
/O.NEW.KEPZ.FW.W.0001.070226T1800Z-070227T0200Z/
/O.NEW.KEPZ.FW.A.0002.070227T1800Z-070228T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
713 AM MST MON FEB 26 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 7 PM MST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO
BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

RELATIVE HUMIDITIES BELOW 15 PERCENT WITH WEST WINDS AROUND 20
MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS SOUTHERN NEW MEXICO
MONDAY AFTERNOON AND EVENING. HIGH FIRE DANGER RATINGS ARE ALSO
EXPECTED. SIMILAR CONDITIONS WILL EXIST DURING THE DAY ON TUESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
PIEPER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 3:36 AM MST, 3 hours 37 minutes earlier.

Area forecast discussion, Feb 26, 3:36 AM MST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
336 AM MST MON FEB 26 2007

.SYNOPSIS...
ABOVE NORMAL TEMPERATURES WILL BE ACCOMPANIED BY OCCASIONALLY
BREEZY WEST WINDS TODAY AND TUESDAY. WINDY CONDITIONS CAN BE
EXPECTED WEDNESDAY THANKS TO THE APPROACH OF A STRONG PACIFIC
TROUGH THAT WILL SLIDE JUST NORTH OF THE AREA. ANY PRECIPITATION
WITH THIS SYSTEM WILL BE ISOLATED MAINLY NORTH OF THE FORECAST
AREA...AND THROUGH AREA MOUNTAINS. TEMPERATURES WILL COOL OFF TO
BELOW NORMAL FOR THURSDAY AND FRIDAY BEHIND A COLD FRONT SLIDING
ACROSS THE AREA WEDNESDAY EVENING BEFORE REBOUNDING TO NORMAL FOR
THE WEEKEND.

&&

.DISCUSSION...
ESSENTIALLY ZONAL UPPER LEVEL FLOW WITH ABOVE NORMAL TEMPERATURES
THROUGH TUESDAY. A BROAD TROUGH BEGINS TO PUSH ONTO THE WEST COAST
TUESDAY NIGHT...BACKING 500MB FLOW A BIT. TIMING OF UPPER LEVEL
TROPA SIMILAR FROM MODEL TO MODEL...WITH AT LEAST ADVISORY-LEVEL
WINDS LIKELY. PRESSURE GRADIENT WILL BE ALIGNED WELL WITH FLOW
ALOFT THAT SHOULD EASILY MIX DOWN IN DAYTIME HEATING. ETA
SOLUTION WOULD PUSH WINDS TO JUST UNDER HIGH WIND WARNING
THURSDAY WITH SLIGHTLY HIGHER PRESSURE GRAD AND MORE SOUTHERLY
POSITIONING OF LEE LOW PROVIDING MORE FAVORED PG VECTOR. SYSTEM
LOOKING VERY SIMILAR TO LAST WEEKS HIGH WIND EVENT...BUT A BIT
WEAKER OVERALL.

ALSO LIKE LAST WEEKS SYSTEM...THIS ONE IS DRY...WITH MAYBE SOME
MOUNTAIN SHOWERS POSSIBLE. THIS WILL BE ONE TO WATCH AGAIN THOUGH
FOR THE POSSIBILITY OF NIGHTTIME TERRAIN-DRIVEN SHOWERS...AS SFC
GRADIENT WILL REMAIN HEALTHY THROUGHOUT THE NIGHT KEEPING THINGS
MIXED UP. SHOT FOR PRECIP MAYBE AIDED BY WEAK S/WV POCKETS SLIDING
THROUGH BASE OF TROUGH...INDICATED IN GFS AND ETA...DESPITE LACK OF
QPF OUTPUT. THIS SCENARIO IS HANDLED WILL IN CURRENT GRIDS...WITH
SLIGHT CHANCE POPS FOR HIGHER ELEVATIONS.

STRONG PACIFIC TROUGH WILL DROP 850 TEMPS SOME 5-10 DEGREES FROM WED
TO THUR...PUSHING THURSDAY HIGHS BELOW NORMAL. ONLY SLIGHT WARMING
EACH DAY FRIDAY AND SATURDAY WHEN THERMAL LAYOUT WILL BE COMPLICATED
A BIT AS COOL PACIFIC TROUGH SLIDES IN FROM THE NORTH FRIDAY
NIGHT...AND THEN VEERS WINDS QUITE A BIT BY SATURDAY AFTERNOON AS
RIDGING MOVES INTO N TX.

&&

.AVIATION...VALID 26/12Z THROUGH 27/12Z...
VFR CONDITIONS THROUGH THE PERIOD. SFC WINDS AREAWIDE THIS AFTERNOON
WEST 10-20KTS. CHECK LOCAL TAFS AND TWEBS FOR UPDATES AND SPECIFIC
CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 72  41  74  43  70 /   0   0   0   0   0
SIERRA BLANCA TX        70  39  73  41  68 /   0   0   0   0   0
LAS CRUCES              72  37  74  40  69 /   0   0   0   0   0
ALAMOGORDO              68  38  71  38  65 /   0   0   0   0   0
CLOUDCROFT              52  27  57  27  41 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   69  36  72  36  63 /   0   0   0   0  10
SILVER CITY             63  32  66  33  52 /   0   0   0   0  10
DEMING                  71  36  73  38  64 /   0   0   0   0   0
LORDSBURG               71  35  74  36  62 /   0   0   0   0  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM MST THIS MORNING THROUGH THIS
     EVENING FOR NMZ110>113.

TX...NONE.
&&

PIEPER
Hazardous weather outlook, Feb 26, 6:23 AM MST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
623 AM MST MON FEB 26 2007

NMZ022>025-030>032-TXZ055-056-271330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
623 AM MST MON FEB 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG GUSTY WINDS ARE POSSIBLE WEDNESDAY WITH AREAS OF REDUCED
VISIBILITIES DUE TO BLOWING DUST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PIEPER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 5:35 PM MSTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more14 hr
Feb 26, 7:13 AM MSTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more24 hr

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.